Abnormi alterazioni elettrocardiografiche indotte da ipocalcemia secondaria a circolazione extracorporea.

Translated title of the contribution: Abnormal electrocardiographic changes induced by hypocalcemia secondary to extracorporeal circulation

M. Gasparini, G. R. Ciliberto, M. Visigalli, D. Pioselli

Research output: Contribution to journalArticle

Abstract

We report hereby the case of a 20-year-old woman, whose electrocardiogram showed unusual repolarization abnormalities 36 hours after open heart surgery. They were due to pure hypocalcemia (7,1 mg/100 ml) secondary to extracorporeal circulation, were sudden in onset, transient, variable within a few minutes, and immediately suppressed by intravenous calcium chloride. Some of the changes were similar to those already reported in literature (lengthening of QT and ST segments, changes in T wave voltage but not duration) whereas other were quite unusual i.e. the extreme variability and transientness of these changes, the marked ST level alterations and the presence of wide and diphasic U waves. Intravenous administration of 2 g of calcium chloride was followed by immediate and complete normalization of the electrocardiographic tracing.

Original languageItalian
Pages (from-to)265-268
Number of pages4
JournalGiornale Italiano di Cardiologia
Volume14
Issue number4
Publication statusPublished - Apr 1984

    Fingerprint

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this